Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2001, 7:29 PM MDT for Banner County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 7:29 PM MDT (01:29 UTC)
- Expired
- Jul 4, 2001, 8:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Banner County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:48 PM MDT | Hail 1.25 | Harrisburg, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 6:15 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 4003 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 050130 SVRCYS NEC007-050215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 815 PM MDT * AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN BANNER COUNTY...OR ABOUT 14 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING SOUTH AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM MDT. THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTTS BLUFF AND NORTHEAST BANNER COUNTIES. $$ RE LAT...LON 4169 10340 4170 10368 4139 10364 4140 10338
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT WED JUL 4 2001 WELL DEFINED S/WV TROF OVR ID...WITH SHWRS/TSTMS DVLPG IN ADVANCE OF FEATURE OVR CENTRAL/NRN WYOMING. WAVE SHOULD RIDE SOUTHEAST ALONG THICKNESS GRADIENT THIS EVENING...PASSING INTO THE WRN PANHANDLE BETWEEN 03Z-06Z. BEST SVR POTENTIAL ALONG AND NORTH OF THE PLATTE VALLEY...WHERE MOISTURE...INSTABILITY AND SHEAR PROFILES ARE MORE IMPRESSIVE. WL PUT HIGHEST POPS OVR NORTHEAST PARTS OF THE FA /LUSK-CDR/...WITH A DOWNWARD TREND ON POPS FURTHER SOUTH. WITH WAVE MOVING THRU OVERNIGHT...WL DOWNPLAY LOW CLDS/FOG POTENTIAL OVR THE PANHANDLE. A MORE EVIDENT LEE TROF SET UP ON THU...WITH LESS H8-H7 MSTR. TSTMS SHOULD BE LESS NUMEROUS WITH WEAKER DYNAMICS AND SLIGHTLY LESS LOW LVL MSTR. TEMPS AS WARM OR EVEN A FEW DEGF WARMER THAN TODAY...AS H7 THERMAL RIDGE REMAINS ANCHORED OVR THE FA. AS UPR HIGH SHIFTS FURTHER EAST ON FRI AND RIDGE BECOMES FLATTER OVR THE FA...MONSOONAL TYPE MSTR BEGINS TO BE DRAWN OUT OF THE SOUTHWEST STATES AND ACRS THE AREA. THIS SHOULD RESULT IN A SLIGHTLY BETTER CHANCE OF AFTN TSTMS /ESPECIALLY OVR SOUTH CENTRAL WYOMING AND THE MTNS/. LITTLE CHANGE IN H7 TEMPS ON FRI...BUT A FEW MORE CLDS MAY RESULT IN TEMPS A COUPLE OF DEGF COOLER THAN THU. .EXTENDED DISCUSSION... MEDIUM RANGE MODELS CONTINUE IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE PATTERN. MRF STARTS TO BUILD HEIGHTS OVER THE WESTERN PART OF WY BY END OF THE FORECAST PERIOD...LEAVING OUR CWA IN NORTHWEST FLOW ALFOT. THE ECMWF STARTS STRETCHING THE UPPER HIGH...LEAVING FLAT RIDGE OR WEAK SW FLOW ALOFT OVER AREA. EITHER WAY...WILL NEED TO KEEP A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...PRETTY TYPICAL THIS TIME OF YEAR. TEMPERATURES LOOK LIKE THEY SHOULD BE A BIT CLOSER TO NORMAL...BUT STILL ON THE WARM SIDE0. .CYS... WY...TORNADO WATCH UNTIL 900 PM MDT WY ZNS 59..60..67>68. NE...TORNADO WATCH UNTIL 900 PM MDT NE ZNS 1>3..19..21. JK/RGB
In the hours before
Local storm report, Jul 4, 6:39 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
639 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM 25 N SCOTTSBLUFF NE 2.75 INCH HAIL
07/04/01 SIOUX WIND SHIELDS DAMAGED
0552 PM 18 WNW ALLIANCE NE 1.00 INCH HAIL
07/04/01 BOX BUTTE
0618 PM 9 NNE SCOTTSBLUFF NE 2.75 INCH HAIL
07/04/01 SIOUX
0620 PM 9 SE KIMBALL NE 1.75 INCH HAIL
07/04/01 KIMBALL
0631 PM 5 N KIMBALL NE .75 INCH HAIL
07/04/01 KIMBALL
BANNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:02 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 28 min |
| Jul 4, 6:20 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 40 min |
| Jul 4, 6:29 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 31 min |
| Jul 4, 6:58 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 32 min |
| Jul 4, 8:48 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 42 min |
| Jul 4, 9:52 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.